MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to a ureteroscopic lithotripsy, a universa soft ureteral stent set was opened and a rip in the pigtail portion of the stent was found.The issue was discovered prior to patient contact.Another stent was placed to complete the procedure.No adverse effects to the patient have been reported due to this event.
 
Additional Manufacturer Narrative
Additional information: d10 (concomitant medical products).Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual examination confirmed that the stent was returned without the tether, and the proximal coil was torn.Closer examination revealed the tear originated at the last side port and measured 5mm long.No other damage was found on the stent.The stent was damaged during tether removal.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows one other complaint associated with the complaint device lot.The complaint had the same failure mode and was reported by the same customer.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "the tether should be removed if the stent is to remain indwelling longer than 14 days." one stent in an open package was returned without its tether.The proximal coil was observed to have a 5 mm tear that originates from a side port on the stent.The side port is also where the tether would have originally been attached to the stent.It was possible the stent was damaged when the tether was removed.A review of the dhr did not identify any related anomalies.A search of the complaint database identified another complaint for the same lot, the complaint was reported for the same failure mode by the same customer, no other customers have reported complaints on the lot.Based on the evidence presented by the sample, this event has been contributed to rigorous handling of the device in a clinical setting.The complaint was confirmed based on the returned device.The cause of the complaint could not be established.Its possible the stent was damaged when the tether was removed.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the last report was submitted on 18sep2019.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9083704
Report Number1820334-2019-02363
Device Sequence Number19564027
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)211205(10)9359602
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number9359602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1